MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38481
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Per customer - (b)(6) 202 - dr (b)(6) did a leg case today to fix an ostial sfa and a prox ant tibial.After pre dilating multiple times w a 4x120 pta balloon, a zilver ptx 6x140 was successfully deployed, but the 2nd stent a 6x100 did not cross after 3 attempts and more pre dilations to that area.The at was successfully stented w smaller des.Access was from the foot (at) thru a 6fr sheath and a.035 glidewire advantage was the initial wire for the.035 stents.User error - attempting to cross lesion 3 times although resistance was felt.Patient/event info notes: are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no was the device flushed before the procedure, as per ifu? n/a, yes, no were there any issues with flushing of the device? n/a, yes, no details of the access sheath used (name, fr size,length)? details of the wire guide used (name, diameter, hyrdophyllic)? what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other ¿ please specify for other: ¿ if contralateral, was the bifurcation angle steep? n/a, yes, no what was the target location for the stent? what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other ¿ please specify for other: was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no did the stent delivery system cross the target location? n/a,yes,no was pre-dilation performed ahead of placement of the stent? n/a,yes,no was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other ¿ if other, please specify: was resistance encountered when advancing the wire guide? n/a, yes, no was resistance encountered when advancing the delivery system to the target location? n/a, yes, no was resistance encountered when deploying the stent? n/a, yes, no how did the physician deal with any resistance encountered? was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other ¿ if other, please specify: was post-dilation performed after the placement of the stent? n/a,yes,no did any portion of the device break off? n/a, yes, no ¿ if yes, please state what part: when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no ¿ if yes, was the stent partially deployed? n/a, yes, no ¿ if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no please advise if and when any damage was observed on the; wireguide n/a, yes, no ¿ prior to use, during use, post procedure delivery system n/a, yes, no ¿ prior to use, during use, post procedure ¿ if yes, please specify (e.G.Kinked or twisted): what intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no ¿ please specify if yes.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation the zisv6-35-125-6-100-ptx device of lot number c1802773 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution zisv6-35-125-6-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl: a review of the manufacturing records for zisv6-35-125-6-100-ptx of lot number c1802773 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1802773.It should be noted that the instructions for use (ifu0118-6) states the following: the zilver ptx drug-eluting peripheral stent is indicated for improving luminal diameter for the treatment of den-novo or restenosis symptomatic lesions in native vascular disease of the above the knee femoropopliteal arteries having reference vessel diameter from 4mm to 7mm and total lesion length up to 300mm per patient.¿¿ if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.¿¿ there is evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause of off label was identified from the available information.From the description it is known that the access site was through the foot.As per ifu this is considered off label use and could possibly contributed to the resistance felt by the user.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12084283
Report Number3001845648-2021-00527
Device Sequence Number4250505
Product Code NIU
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)230115(10)C1802773
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model NumberG38481
Device Catalogue NumberZISV6-35-125-6-100-PTX
Device Lot NumberC1802773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/01/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown